Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 264, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Oct 5, 2004, 12:09 PM MDT for Sandoval County, New Mexico. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 5, 2004, 12:09 PM MDT (18:09 UTC)
- Expired
- Oct 5, 2004, 12:45 PM MDT
- In force
- 36 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Sandoval County, NM
The radar
The Albuquerque radar (KABX), 39 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 5, 11:55 AM MDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 6.2 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 465 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1157 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 051809 SVRABQ NMC043-051845- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1209 PM MDT TUE OCT 5 2004 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN SANDOVAL COUNTY IN NORTH CENTRAL NEW MEXICO * UNTIL 1245 PM MDT * AT 1205 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SANTA ANA PUEBLO...OR ABOUT 3 MILES EAST OF BERNALILLO...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... 5 MILES SOUTHEAST OF SAN FELIPE PUEBLO AT 1230 PM MDT 9 MILES SOUTH OF SANTO DOMINGO PUEBLO AT 1245 PM MDT SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM MDT TUESDAY EVENING FOR EASTERN NEW MEXICO. LAT...LON 3534 10663 3524 10666 3525 10626 3564 10626 $$ 23
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 3:28 AM MDT, 8 hours 41 minutes earlier.
Area forecast discussion, Oct 5, 3:28 AM MDT, 8 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 328 AM MDT TUE OCT 5 2004 .DISCUSSION...ONLY TIME TO HIT THE HIGHLIGHTS WITH SEVERE WX ONGOING ACROSS PARTS OF THE EAST. EXPANDED FLASH FLOOD WATCH TO INCLUDE ALL OF OUR EC/SE ZONES AND WILL EXTEND IT THROUGH AT LEAST MIDNIGHT TONIGHT. MAY NEED TO BE EXTENDED OUT FURTHER BY A LATER SHIFT. GFS CONTINUES TO PLACE QPF BULLSEYE ACROSS NORTHEAST NEW MEXICO TODAY WHILE ETA FARTHER SOUTH ACROSS EC/SE ZONES. CURRENT RADAR AND SATELLITE TRENDS SEEM TO FAVOR THE ETA SOLUTION WITH HEAVIEST THUNDERSTORM RAINS ALONG AND SOUTH OF I-40 CORRIDOR. BUT CERTAINLY POTENTIAL FOR LOCALIZED FLOODING ACROSS THE NORTHEAST GIVEN A VERY FAVORABLE PATTERN FOR TRAINING CELLS. AN 80 OR BETTER POP IN THE EAST TODAY THROUGH TONIGHT WITH SCATTERED TO NUMEROUS COVERAGE BETWEEN THE CONTINENTAL DIVIDE AND RIO GRANDE VALLEY AND FOUR CORNERS REGION. WILL BEGIN TO TAPER POPS DOWNWARD BEGINNING IN THE WEST ON WEDNESDAY AND THE EAST THURSDAY. OVERALL AN UNUSUALLY COMPLEX PATTERN FOR EARLY OCTOBER. LARGE SCALE TROUGH FORECAST TO SLIDE EAST OF THE REGION LATE THURSDAY. MAY BE UNDERDONE ON POPS IN THE EAST THURSDAY...BUT PLENTY OF TIME TO ADJUST. NO TIME TO LOOK BEYOND FRIDAY. WILL TAKE A LOOK AT LONGER RANGE AND SEND AN UPDATE IF TIME ALLOWS. KJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 073/046 068/044 071 41551 GALLUP.................... 071/036 069/034 069 41331 GRANTS.................... 069/039 068/037 069 41443 GLENWOOD.................. 076/049 076/048 078 41222 CHAMA..................... 055/032 056/031 061 41763 LOS ALAMOS................ 057/042 060/041 064 41873 RED RIVER................. 052/030 053/029 056 41884 TAOS...................... 059/037 063/036 064 41773 SANTA FE.................. 059/039 063/038 065 41873 SANTA FE AIRPORT.......... 063/043 066/042 068 41873 ESPANOLA.................. 064/042 067/041 070 41763 ALBUQUERQUE HEIGHTS....... 068/050 072/049 071 41772 ALBUQUERQUE VALLEY........ 070/047 073/046 072 41762 ALBUQUERQUE FOOTHILLS..... 065/047 069/046 069 41873 ALBUQUERQUE WEST MESA..... 068/050 072/049 071 41762 SOCORRO................... 070/049 073/048 073 41762 SANDIA PARK/CEDAR CREST... 062/041 063/040 064 41983 MORIARTY/ESTANCIA......... 063/038 065/037 068 41983 CARRIZOZO................. 067/049 069/049 068 41773 RUIDOSO................... 064/046 063/046 062 41874 RATON..................... 058/038 066/038 067 41883 LAS VEGAS................. 056/038 065/038 065 41983 ROY....................... 059/043 065/043 067 41884 CLAYTON................... 060/047 066/047 068 41785 SANTA ROSA................ 063/047 068/047 070 41984 TUCUMCARI................. 064/050 068/050 071 41885 FORT SUMNER............... 063/051 069/051 070 41984 CLOVIS.................... 064/053 066/053 069 41885 PORTALES.................. 065/053 066/053 070 41885 ROSWELL................... 069/056 071/056 071 41884 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH TDA THRU 06Z TNGT NMZ011>013-016>021-26 && 41
Hazardous weather outlook, Oct 5, 6:00 AM MDT, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT TUE OCT 5 2004 NMZ001>021-026-061200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 600 AM MDT TUE OCT 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY WIDESPREAD SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS THE EASTERN TWO THIRDS OF THE AREA TODAY AND TONIGHT. A FEW OF THE STORMS MAY BECOME SEVERE...MAINLY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN AND SOUTH OF INTERSTATE 40. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS...BUT HEAVY RAINFALL AND FLASH FLOODING WILL ALSO BE A CONCERN. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF EAST CENTRAL AND SOUTHEAST NEW MEXICO THROUGH MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN... LOCALLY HEAVY RAINFALL WILL AGAIN BE A CONCERN ACROSS THE EASTERN PLAINS ON WEDNESDAY. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING ACROSS EASTERN SOCORRO...TORRANCE...LINCOLN...GUADALUPE...DE BACA...CHAVES...CURRY...ROOSEVELT AND QUAY COUNTIES. SPOTTERS AREA WIDE ARE ENCOURAGED TO CALL OUR OFFICE TOLL FREE AT 1-888-386-7637 WITH REPORTS OF SEVERE WEATHER AND FLASH FLOODING. KJ
In the hours before
Local storm report, Oct 5, 6:59 AM MDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
659 AM MDT TUE OCT 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0140 AM HAIL 7 W ENCINO 34.65N 105.58W
10/05/2004 1.75 INCH TORRANCE NM CO-OP OBSERVER
WIND DRIVEN GOLFBALL SIZE HAIL BROKE OUT WINDOWS ON NORTH
SIDE OF RESIDENCE.
0315 AM HAIL VAUGHN 34.61N 105.21W
10/05/2004 0.75 INCH GUADALUPE NM LAW ENFORCEMENT
&&
KJLocal storm report, Oct 5, 7:01 AM MDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
701 AM MDT TUE OCT 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1115 PM FLASH FLOOD ALBUQUERQUE 35.12N 106.62W
10/04/2004 BERNALILLO NM FIRE DEPT/RESCUE
STREET FLOODING AT COMANCHE AND CARLISLE
1232 AM HAIL PARADISE HILLS 35.20N 106.69W
10/05/2004 1.75 INCH BERNALILLO NM BROADCAST MEDIA
1234 AM HAIL ALBUQUERQUE 35.12N 106.62W
10/05/2004 1.00 INCH BERNALILLO NM TRAINED SPOTTER
1236 AM HAIL RIO RANCHO 35.27N 106.66W
10/05/2004 1.00 INCH SANDOVAL NM TRAINED SPOTTER
1239 AM HAIL ALBUQUERQUE 35.12N 106.62W
10/05/2004 1.50 INCH BERNALILLO NM TRAINED SPOTTER
0140 AM HAIL 7 W ENCINO 34.65N 105.58W
10/05/2004 1.75 INCH TORRANCE NM CO-OP OBSERVER
WIND DRIVEN GOLFBALL SIZE HAIL BROKE OUT WINDOWS ON NORTH
SIDE OF RESIDENCE.
0315 AM HAIL VAUGHN 34.61N 105.21W
10/05/2004 0.75 INCH GUADALUPE NM LAW ENFORCEMENT
&&
KJLocal storm report, Oct 5, 7:21 AM MDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
721 AM MDT TUE OCT 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0500 AM HAIL FORT SUMNER 34.48N 104.24W
10/05/2004 0.75 INCH DE BACA NM LAW ENFORCEMENT
&&
44The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 8:38 PM MDT | Severe Thunderstorm Warning | ABQ | Cibola, Valencia | 37 min |
| Oct 4, 9:45 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo | 45 min |
| Oct 4, 9:59 PM MDT | Severe Thunderstorm Warning | ABQ | Cibola | 61 min |
| Oct 4, 10:31 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo | 44 min |
| Oct 4, 11:17 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo | 43 min |
| Oct 5, 12:31 AM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Sandoval | 59 min |
| Oct 5, 12:47 AM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 58 min |
| Oct 5, 1:44 AM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 61 min |
| Oct 5, 2:17 AM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 58 min |
| Oct 5, 4:19 AM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 56 min |
| Oct 5, 4:42 AM MDT | Flash Flood Warning | ABQ | De Baca, Quay | 3 hr |
| Oct 5, 5:06 AM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo | 39 min |
| Oct 5, 7:16 AM MDT | Flash Flood Warning | ABQ | Curry, Roosevelt | 89 min |
| Oct 5, 7:37 AM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 38 min |
| Oct 5, 8:45 AM MDT | Flash Flood Warning | ABQ | Curry, Roosevelt | 90 min |
| Oct 5, 9:25 AM MDT | Severe Thunderstorm Warning | ABQ | Sandoval | 50 min |
| Oct 5, 10:18 AM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Sandoval | 42 min |
| Oct 5, 11:46 AM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo | 59 min |
| Oct 5, 12:04 PM MDT | Flash Flood Warning | ABQ | De Baca | 116 min |
| Oct 5, 12:20 PM MDT | Severe Thunderstorm Warning | ABQ | Valencia | 40 min |
| Oct 5, 12:26 PM MDT | Tornado Warning | ABQ | Cibola | 49 min |
| Oct 5, 12:46 PM MDT | Severe Thunderstorm Warning | ABQ | Sandoval, Valencia | 44 min |
| Oct 5, 1:06 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 39 min |
| Oct 5, 1:29 PM MDT | Severe Thunderstorm Warning | ABQ | Valencia | 46 min |
| Oct 5, 1:29 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo | 61 min |
| Oct 5, 1:45 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 45 min |
| Oct 5, 1:53 PM MDT | Severe Thunderstorm Warning | ABQ | Socorro | 67 min |
| Oct 5, 1:58 PM MDT | Tornado Warning | ABQ | Valencia | 17 min |
| Oct 5, 2:01 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 59 min |
| Oct 5, 2:06 PM MDT | Flash Flood Warning | ABQ | Torrance | 84 min |
| Oct 5, 2:14 PM MDT | Tornado Warning | ABQ | Torrance | 31 min |
| Oct 5, 2:29 PM MDT | Tornado Warning | ABQ | Socorro | 46 min |
| Oct 5, 2:30 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 15 min |
| Oct 5, 2:39 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo | 51 min |
| Oct 5, 3:07 PM MDT | Tornado Warning | ABQ | Chaves | 38 min |
| Oct 5, 3:45 PM MDT | Tornado Warning | ABQ | Chaves | 45 min |
| Oct 5, 4:30 PM MDT | Tornado Warning | ABQ | Chaves | 45 min |
| Oct 5, 4:34 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 56 min |
| Oct 5, 5:16 PM MDT | Tornado Warning | ABQ | Chaves | 44 min |
| Oct 5, 5:25 PM MDT | Flash Flood Warning | ABQ | De Baca | 95 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.